An approximation of statistical moments of solutions to exterior Dirichlet and Neumann problems with random boundary surfaces is investigated. A rigorous shape calculus approach has been used to approximate these statistical moments by those of the corresponding shape derivatives, which are computed by boundary integral equation methods. Examples illustrate our theoretical results.
This is a preview of subscription content, log in to check access.
Buy single article
Instant access to the full article PDF.
Price includes VAT for USA
Subscribe to journal
Immediate online access to all issues from 2019. Subscription will auto renew annually.
This is the net price. Taxes to be calculated in checkout.
Alfeld, P., Neamtu, M., Schumaker, L.L.: Bernstein–Bézier polynomials on spheres and sphere-like surfaces. Comput. Aided Geom. Des. 13, 333–349 (1996)
Alfeld, P., Neamtu, M., Schumaker, L.L.: Dimension and local bases of homogeneous spline spaces. SIAM J. Math. Anal. 27, 1482–1501 (1996)
Alfeld, P., Neamtu, M., Schumaker, L.L.: Fitting scattered data on sphere-like surfaces using spherical splines. J. Comput. Appl. Math. 73, 5–43 (1996)
Antoine Henrot, M.P.: Variation et optimisation de formes. Mathématiques et Applications, vol. 48. Springer, Berlin (2005)
Bejan, A.: Shape and Structure, from Engineering to Nature. Cambridge University Press, New York (2000)
Canuto, C., Kozubek, T.: A fictitious domain approach to the numerical solution of PDEs in stochastic domains. Numer. Math. 107, 257–293 (2007)
Amrouche, J .S.Cherif, Necasova, Sarka: Shape sensitivity analysis of the dirichlet laplacian in a half-space. Bull. Pol. Acad. Sci. Math. 52, 365–380 (2004)
Chernov, A.: Abstract sensitivity analysis for nonlinear equations and applications. In: Kunisch, G.O.K., Steinbach, O. (eds.) Numerical Mathematics and Advanced Applications, pp. 407–414. American Mathematical Society, Graz (2008)
Chernov, A., Pham, T.D., Tran, T.: A shape calculus based method for a transmission problem with random interface. Comput. Math. Appl. (2015). https://doi.org/10.1016/j.camwa.2015.06.021
Chernov, A., Schwab, C.: First order \(k\)-th moment finite element analysis of nonlinear operator equations with stochastic data. Math. Comput. 82, 1859–1888 (2013)
Dambrine, M., Harbrecht, H., Puig, B.: Computing quantities of interest for random domains with second order shape sensitivity analysis. ESAIM: M2AN 49, 1285–1302 (2015)
Giga, Y.: Surface Evolution Equations: A Level Set Approach. Monographs in Mathematics, vol. 99. Birkhäuser Verlag, Basel (2006)
Harbrecht, H.: On output functionals of boundary value problems on stochastic domains. Math. Methods Appl. Sci. 33, 91–102 (2010)
Harbrecht, H., Li, J.: First order second moment analysis for stochastic interface problems based on low-rank approximation. ESAIM Math. Model. Numer. Anal. 47, 1533–1552 (2013)
Harbrecht, H., Schneider, R., Schwab, C.: Sparse second moment analysis for elliptic problems in stochastic domains. Numer. Math. 109, 385–414 (2008)
Hsiao, G.C., Wendland, W.L.: Boundary Integral Equations. Applied Mathematical Sciences, vol. 164. Springer, Berlin (2008)
Pham, T.D., Tran, T., Chernov, A.: Pseudodifferential equations on the sphere with spherical splines. Math. Models Methods Appl. Sci. 21, 1933–1959 (2011)
Sauter, S.A., Schwab, C.: Boundary Element Methods. Springer Series in Computational Mathematics, vol. 39. Springer, Berlin (2011). (Translated and expanded from the 2004 German original)
Sokołowski, J., Zolésio, J.-P.: Introduction to Shape Optimization. Springer Series in Computational Mathematics, vol. 16. Springer, Berlin (1992). (Shape sensitivity analysis)
Xiu, D., Tartakovsky, D.M.: Numerical methods for differential equations in random domains. SIAM J. Sci. Comput. 28, 167–1185 (2006). (electronic)
Duong Thanh Pham and Dũng Dinh’s research was funded by the Department of Science and Technology–Ho Chi Minh City (HCMC-DOST), and the Institute for Computational Science and Technology (ICST) at Ho Chi Minh city, Vietnam, under Contract 21/2017/HD-KHCNTT on 21/09/2017. A part of this paper was done when Duong Pham and Dũng Dinh were working at and Thanh Tran was visiting Vietnam Institute for Advanced Study in Mathematics (VIASM). These authors thank VIASM for providing a fruitful research environment and working condition. Thanh Tran was partially supported by the Australian Research Council under the Grant DP160101755.
Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.
Communicated by Ahmad Izani Md. Ismail.
About this article
Cite this article
Pham, D.T., Tran, T., Dinh, D. et al. Exterior Dirichlet and Neumann Problems in Domains with Random Boundaries. Bull. Malays. Math. Sci. Soc. 43, 1311–1342 (2020). https://doi.org/10.1007/s40840-019-00741-9
- Dirichlet and Neumann problems
- Random surfaces
- Statistical moments
- Shape derivative
Mathematics Subject Classification